New Mexico, 2014High Wind in New Mexico, January 10, 2014
January 10, 2014 · NWS ABQ · 3 events in 3 counties and zones
Northwest flow dominated the upper level weather pattern as a trough continued to move east into Texas. At the surface a high pressure system built over western Colorado and a surface low deepened into north Texas.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow dominated the upper level weather pattern as a trough continued to move east into Texas. At the surface a high pressure system built over western Colorado and a surface low deepened into north Texas. An associated cold front with the strong northwest winds aloft led to breezy to windy conditions across the central mountain chain and into the adjacent eastern plains by late morning lasting into the evening hours. Most locations stayed within wind advisory criteria with a handful hitting high wind speeds to the lee of the mountains and southeastern plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jan 10, 4:46 AM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 10, 4:46 AM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 AM MST FRI JAN 10 2014
.AVIATION...
12Z TAF CYCLE
PACIFIC TROUGH CURRENTLY EXITING THE AREA. RESIDUAL MID LVL CLOUD
DECKS WILL BE FOUND ACROSS THE NC MTNS DURING PERIODS OF THE DAY
TODAY. THIS WOULD CREATE SOME MTN TOP OBSCD AT TIMES. OTHERWISE
VFR CONDITIONS EXPECTED NEXT 24 HRS. WIND WILL PROBABLY BE THE
BIGGER HAZARD. FLOW CURRENTLY STRENGTHENING OUT OF THE NORTHWEST
IN THE WAKE OF THE DEPARTING LOW. LEE MTN WAVES WILL INITIALLY
DVLP AND THEN TRANSITION TO INCREASING SFC WINDS PRETTY MUCH
AREAWIDE. MODEL GUIDANCE VARIES AT THE TERMINAL SITES THUS MAKING
SPEEDS SOMEWHAT TRICKY. THINKING NEAR 30 KT GUSTS AT AEG/SAF AND
ABQ. DUE TO THE NORTHWEST FLOW ASPECT CANT RULE OUT AWW SPEEDS FOR
A BRIEF PERIOD THIS AFTERNOON AT ABQ. LOOKING AT 30 TO 35 KT GUSTS
AT LVS/TCC AND ROW. ONCE THE SUN SETS THEN WINDS WILL BE LIGHTER
MOST SITES EXCEPT TO THE LEE OF THE CNTRL MTNS. DIDNT INCLUDE VIS
RESTRICTIONS AT ROW DUE TO THE POSSIBILITY OF BLDU THIS AFTERNOON
BUT WILL NEED TO WATCH THAT. PERHAPS AT TCC AS WELL.
50
&&
.PREV DISCUSSION...315 AM MST FRI JAN 10 2014...
CURRENTLY...TURBULENT NORTHWEST FLOW SQUARELY OVER NEW MEXICO AS
TROUGH OVERHEAD HAS MADE ITS MOVE DEEP INTO THE HEART OF TEXAS. IR
IMAGERY SHOWING DISTINCT WESTERN EDGE OF CLOUD SHIELD LYING ALONG
A PENCIL LINE FROM CLOVIS TO ROSWELL...AND THIS WILL PUSH FURTHER
EAST OVER THE NEXT FEW HORUS. SOME WRAP AROUND CLOUD PENETRATING
NORTHERN NEW MEXICO...BUT LITTLE SNOWFALL IS MAKING IT TO THE
GROUND AS DOME OF SURFACE HIGH PRESSURE BUILDS IN. COMPLEX FRONTAL
STRUCTURE AT THE SURFACE...WITH FRONTAL SPOKES RADIATING FROM
SURFACE LOW OVER THE WESTERN TIP OF THE OKLAHOMA PANHANDLE.
STATIONARY FRONT EXTENDS NORTH TO SOUTH ALONG THE EASTERN BORDER
OF NEW MEXICO...WHILE COLD PUSH OUT OF THE PASSING SYSTEM SETS UP
A COLD FRONT CURRENTLY DRAPED ACROSS THE NORTHERN TIER OF THE
STATE WITH SOUTH AND EAST MOVEMENT THROUGH THE DAYTIME TODAY.
MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK
AND INTO THE FIRST HALF OF THE FOLLOWING WEEKEND. SOME DIFFERENCES
IN UPSTREAM PATTERN EVOLUTION AND TIMING EMERGE LATE IN THE
FOLLOWING WEEKEND...BEYOND THE REACH OF OUR CURRENT FORECAST
PACKAGE THIS ROUND. PLAUSIBLE CONSENSUS PLACES NEW MEXICO IN
TURBULENT AND BLUSTERY NORTHWEST FLOW THROUGH THE DAY TODAY IN THE
WAKE OF THE PASSING SYSTEM. NEXT NORTH PACIFIC SYSTEM CRANKING UP
OFF THE BRITISH COLUMBIA COAST WILL MAKE LANDFALL OVER VANCOUVER
ISLAND AND PUGET SOUND SATURDAY AND DIG SOUTHWARD TO THE FOUR
CORNERS ON SUNDAY. TROUGH WILL SOUTH AND EAST INTO TEXAS THROUGH
MONDAY MORNING...RETURNING NEW MEXICO TO TURBULENT NORTHWEST FLOW
BY MONDAY AFTERNOON. UPSTREAM EAST PACIFIC RIDGE CORE WILL DRIFT
INTO THE LOWER SAN JOAQUIN VALLEY OF CENTRAL CALIFORNIA TUESDAY
NIGHT...EASING NORTHWEST WIND SPEEDS ALOFT THROUGH THE HEART OF
THE WORK WEEK. NEXT SYSTEM AMPLIFYING OVER THE CANADIAN ROCKIES
WEDNESDAY WILL DIG TO OKLAHOMA ON THURSDAY...LEAVING NEW MEXICO ON
THE WESTERN SIDELINES OUT OF THE WEATHER EXCITEMENT. AMPLIFYING
RIDGE OVER THE WESTERN U.S. WILL COLLAPSE OVER NEW MEXICO HEADING
INTO THE WEEKEND. SOME DIFFERENCES EMERGING ON WHATS TO
COME...WITH ECMWF BRINGING A PACIFIC WAVE ONSHORE LATE IN THE
WEEKEND AND DIGGING IT TO THE FOUR CORNERS ON MONDAY. GFS BRINGS A
MUCH MORE AMPLIFIED TROUGH ACROSS THE WESTERN U.S. LATE IN THE
WEEKEND...BUT KEEPS SYSTEM SLOWER AND WEST OF NEW MEXICO THROUGH
MONDAY. UNCERTAINTY UNDERPINNED BY A BROADER TROUGH COMMON
SIGNAL...THUS HAVE TILTED EXTENDED THINKING TOWARD A MORE
UNSETTLED PATTERN FOR LATE NEXT WEEKEND INTO THE FOLLOWING WORK WEEK.
FOR TODAY...SOME FREEZING FOG OVER THE NORTHERN MOUNTAINS NEAR THE
COLORADO LINE TO START...BURNING OFF AS NORTHWEST FLOW KICKS IN
ALOFT AND WEATHER SYSTEM CLEARS TO THE EAST. HAVE KEPT SOME
ISOLATED SNOW SHOWERS IN OVER THE SUMMITS OF THE SAN JUANS AND
SANGRE DE CRISTOS...BUT EXPECTED ONLY MODEST ADDITIONAL
ACCUMULATIONS. DOME OF HIGH SURFACE PRESSURE BUILDING INTO WESTERN
COLORADO AS SURFACE LOW DEEPENS OVER NORTH TEXAS WILL SET UP
AGGRESSIVE NORTHWEST FLOW ACROSS NEW MEXICO...AND WILL HOIST WIND
ADVISORY TO START THE SANGRE DE CRISTO SUMMITS AND EASTERN SLOPES
THIS MORNING...WITH WINDY CONDITIONS EXPANDING DOWN THE CENTRAL
MOUNTAIN CHAIN...THE EAST SLOPES...AND ADJACENT EASTERN PLAINS BY
LATE MORNING WELL INTO THE EVENING. COOL PUSH SOUTH AND EAST
ACROSS THE STATE WILL KEEP TEMPERATURES PRETTY CLOSE TO NORMAL FOR
MID JANUARY...A LITTLE ABOVE NORMAL IN THE EAST OUT AHEAD OF THE FRONT.
FOR SATURDAY...NORTHWEST WIND SPEEDS ALOFT EASING UP WITH DOME OF
HIGH PRESSURE REMAINING OVER WESTERN COLORADO...AND TROUGH
WEAKENING OVER THE TEXAS PANHANDLE...ALL COMBINING TO BRING
SATURDAY WIND SPEEDS DOWN A NOTCH. BREEZES WILL CONTINUE OVER THE
EAST SLOPES AND ADJACENT EASTERN PLAINS OF THE CENTRAL MOUNTAIN
CHAIN WILL INTO SATURDAY NIGHT...AS WIND DIRECTIONS BACK TO
WESTERLY IN ADVANCE OF NEXT INBOUND WEATHER SYSTEM. A DRY
DAY...WITH STRONG WARM UP PUSHING TEMPERATURES 8 TO 15 DEGREES
ABOVE NORMAL IN THE EAST...AND 5 TO 10 DEGREES ABOVE MID JANUARY
NORMALS IN THE WEST. SOME MORNING FREEZING FOG POSSIBLE FOR THE
COLORADO BORDER COUNTRY NEAR THE SAN JUANS AND SANGRE DE CRISTO
MOUNTAINS BURNING OFF BY LATE MORNING.
FOR SUNDAY...INBOUND PACIFIC NORTHWEST SYSTEM WILL SWEEP ACROSS
THE NORTHERN HALF OF THE STATE SUNDAY...AS SURFACE LOW DEEPENS
RAPIDLY OVER WESTERN KANSAS AND OKLAHOMA...AND HIGH PRESSURE
BUILDS EASTWARD OUT OF NORTHERN NEVADA INTO UTAH AND WESTERN
COLORADO. TIGHT SURFACE PRESSURE GRADIENT SETTING UP ACROSS NEW
MEXICO COMBINED WITH SOUTHEASTBOUND COLD FRONT WILL KICK UP
WESTERLY WIND SPEEDS FROM THE CENTRAL MOUNTAIN CHAIN EAST ON THE
EARLY SIDE OF SUNDAY MORNING...WITH WIND SPEEDS UP TO ADVISORY
LEVELS BY LATE MORNING...AND FLIRTING WITH HIGH WIND WARNING
CRITERIA OVER THE EASTERN HALF OF THE STATE THROUGH SUNDAY
AFTERNOON AS DIRECTIONS VEER TO NORTHWESTERLY. A GOOD SOLID BREEZY
DAY ELSEWHERE...WITH COLD PUSH FROM THE NORTHWEST BRINGING WESTERN
TEMPERATURES BACK DOWN TO NORMAL...AS THE EAST BASKS IN 8 TO 15
DEGREES ABOVE MID JANUARY NORMALS WARMTH. DRY EASTERN CONDITIONS
AND GUSTY WINDS WILL PRODUCE FAVORABLE CONDITIONS FOR CRITICAL
FIRE WEATHER...WITH FIRE WEATHER WATCH GOING UP FOR THIS AREA WITH
THIS MORNINGS PACKAGE. ISOLATED SNOW SHOWERS WILL FOLLOW SYSTEM MOVEMENT
ACROSS NORTHERN NEW MEXICO. DRY ORIGINS WILL PRECLUDE MUCH SNOW
ACCUMULATION...AS SPOTTY SNOW SHOWER FOCUS SHIFTS TOT HE NORTHEAST
PLAINS THROUGH SUNDAY NIGHT.
FOR MONDAY...NORTHWEST FLOW AND COLD PUSH WILL PUSH TEMPERATURES
BACK TO NORMAL OR A FEW DEGREES BELOW IN THE WEST...AND BRING THE
EAST MUCH CLOSER TO NORMAL TO REVERSE THE WEEKEND WARM UP.
CONTINUED TIGHT SURFACE PRESSURE GRADIENT BETWEEN WESTERN COLORADO
HIGH PRESSURE DOME AND TROUGH FROM WESTERN NEBRASKA SOUTH AND WEST
TO THE NEW MEXICO BOOT HEEL. NORTHWEST AFTERNOON BREEZES WILL
CONTINUE OVER THE EASTERN SLOPES AND ADJACENT EASTERN PLAINS OF
THE CENTRAL MOUNTAIN CHAIN...WITH SPEEDS CONSIDERABLY REDUCED OVER
THOSE OBSERVED ON SUNDAY.
OUTLOOK...TUESDAY THROUGH THURSDAY...DRY THROUGH THE PERIOD AS
RIDGE BUILDS IN THE WEST AND FAST NORTHWESTERLY FLOW IS SHOVED OFF
INTO THE PLAINS STATES TO THE EAST. WEAK SHORTWAVE IN GENTLE
NORTHWEST FLOW WILL DROP SOUTHWARD ACROSS NEW MEXICO ON
THURSDAY...USHERING IN SLOP OF COLDER AIR WESTWARD ACROSS THE
EASTERN HALF OF THE STATE THROUGH THE DAY ON THURSDAY. WARMING
TREND THROUGH WEDNESDAY WILL LEVEL OFF AND REVERSE ON THURSDAY AS
THE COOLER AIR MOVES THROUGH...BUT TEMPERATURES WILL REMAIN A FEW
DEGREES EITHER SIDE OF MID JANUARY NORMALS OVER THE HEART OF THE
WORK WEEK.
SHY
.FIRE WEATHER...
STILL LOOKING AT A POSSIBLE CRITICAL FIRE WEATHER GROWTH EVENT FOR
PORTIONS OF THE EASTERN PLAINS SUNDAY AFTERNOON. ESPECIALLY CENTERED
ACROSS THE EAST CENTRAL PLAINS BUT INCLUDING PORTIONS OF THE
NORTHEAST PLAINS. WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR
SUNDAY AFTERNOON. UNUSUALLY HIGH MIXING HEIGHTS/MARGINALLY LOW
RH/STRONG WINDS/ABOVE NORMAL TEMPERATURES AND A FAIRLY CONTINUOUS
AND DORMANT GRASS CROP ARE THE DRIVING FACTORS FOR THIS DECISION.
AS FAR AS THE NEAR TERM...PACIFIC TROUGH CURRENTLY EXITING THE AREA
TO THE EAST. IN ITS WAKE WILL BE STRONG TO VERY STRONG NORTHWEST
FLOW. WINDS LOOK TO BE ESPECIALLY STRONG AT TIMES ALONG THE HIGHER
RIDGES OF THE CENTRAL MTNS AS WELL AS TO THE LEE OF THE CENTRAL
MTNS. SNOW SHOWERS IMPACTED THE FAR NORTH OVERNIGHT BUT CHANCES WILL
BE PRETTY MINIMAL DURING THE DAY PERIOD TODAY. TEMPERATURES WILL
COOL PRETTY MUCH AREA WIDE. LOOKING AT NEAR TO SLIGHTLY BELOW NORMAL
AFTERNOON READINGS WESTERN AND CENTRAL AREAS BUT DUE TO DOWN SLOPING
EFFECTS 3 TO 6 DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS.
CURRENTLY HAVE RH VALUES ABOVE 15 PCT ACROSS THE EAST BUT CANT RULE
OUT SOME ISOLD 15 PCT READINGS EAST CENTRAL AND NORTHEAST PLAINS.
MIXING HEIGHTS APPEAR TO BE ABOVE AVERAGE FOR THIS TIME OF YEAR SO
VENTILATION RATES WILL BE PRETTY GOOD.
STRONG LEE MTN WAVE WINDS WILL REMAIN POSSIBLE AT LEAST INTO THE
EVENING HOURS ACROSS THE SANDIA/MANZANO MTNS AND ADJACENT HIGH
PLAINS. RH RECOVERIES WILL GO UP ACROSS A LARGE PORTION OF THE
AREA.
SATURDAY REMAINS THE TRANSITION DAY AS THE UPPER WIND FLOW LESSENS
SOME. THIS WILL TRANSLATE TO LESSER SFC WINDS. TEMPERATURES WILL
WARM DUE TO THE NEAR ZONAL FLOW AHEAD OF THE NEXT PACIFIC TROUGH.
LOOKING AT A FAIRLY SUNNY DAY WITH HIGH TEMPS RANGING BETWEEN 5 TO
10 DEGREES ABOVE NORMAL WESTERN AND CENTRAL AREAS. AROUND 10 TO 15
DEGREES ABOVE NORMAL ACROSS THE EASTERN PLAINS. DESPITE THE SFC
WARMING...MIXING HEIGHTS WILL LOWER SUBSTANTIALLY THANKS TO POST
COLD FRONTAL INVERSION EFFECTS. THUS VENT RATES WILL LOWER QUITE A
BIT.
ALL OF THE MODELS REMAIN PRETTY BULLISH FOR A STRONGER WIND SCENARIO
ON SUNDAY. THE GFS IS A BIT QUICKER ON THE TROUGH AXIS PROGRESSION
THAN THE ECMWF AND FAIRLY SIMILAR TO THE NAM MODEL. EITHER
WAY...RESIDUAL DOWN SLOPE WARMING SHOULD REMAIN ACROSS THE EASTERN
PLAINS. WIND FLOWS LOOK TO BE QUITE STRONG ACROSS PORTIONS OF THE
EAST AND BREEZY TO WINDY CONDITIONS SHOULD IMPACT MOST OF THE
FORECAST AREA SUNDAY AFTERNOON. THE CURRENT MIXING HEIGHT FORECAST
CALLS FOR UNUSUALLY HIGH VALUES. BETWEEN 90 TO 95 PERCENTILE VALUES.
CONTINUED TO UNDERCUT MODEL GUIDANCE FOR DEW POINTS ACROSS PORTIONS
OF THE EAST DUE TO INCREASED MECHANICAL MIXING. MODELS HAVE
OVER FORECASTED HUMIDITY VALUES UNDER SIMILAR CONDITIONS THE PAST FEW
WEEKS. CRITICAL FIRE WEATHER GROWTH CONDITIONS ARE VERY POSSIBLE
WITH THIS TROUGH PATTERN ACROSS THE EASTERN PLAINS. DECIDED TO ISSUE
A WATCH FOR ZONES 104 AND 108. LEFT 103 OUT DUE TO SOME CLOUD COVER
AND COLD AIR ADVECTION UNCERTAINTIES. THE GFS IS SOMEWHAT BULLISH ON
A NORTHERN WIND SHIFT ACROSS THE FAR NORTHEAST PLAINS AND THAT COULD
MITIGATE CRITICAL CONDITIONS. WONT GET TOO FANCY ON THE WORDING
RIGHT NOW BUT COULD SEE PORTIONS OF ZONE 104 TRIMMED FROM THE WATCH
AND/OR WARNING AS WE GET NEARER TO THE EVENT.
ANOTHER STRONGER NORTHWEST WIND WILL DEVELOP IN THE WAKE OF THE
TROUGH PASSAGE SUNDAY NIGHT WITH LASTING EFFECTS INTO MONDAY. COLD
AIR ADVECTION WILL ALLOW DEW POINTS TO DROP LIKE A ROCK DURING THIS
PERIOD SO WE ARE GETTING SOME SUB 15 PCT VALUES ACROSS THE EASTERN
PLAINS. WIND SPEEDS WILL ALSO LOWER SO NOT LOOKING FOR CRITICAL
CONDITIONS. HIGH TEMP ANOMALIES WOULD ALSO BE RATHER PALTRY DUE TO
THE COOLING BEHIND THE TROUGH. VENTILATION WILL PEAK ON SUNDAY AND
LOWER MONDAY. STILL LOOKING AT SOME DECENT VALUES ON MONDAY THOUGH.
SHOULD MENTION THAT THE ECMWF IS BACK TO PAINTING SOME PRECIPITATION
ACROSS THE NORTHERN AND EASTERN TIER LATER SUNDAY INTO MONDAY. GFS
REMAINS LESS BULLISH BUT SOMETHING TO WATCH.
WEATHER MODELS REMAIN STEADFAST WITH DEVELOPING A DRIER
NORTH/NORTHWEST FLOW OVER THE STATE TUESDAY AND WEDNESDAY.
VENTILATION WOULD LOWER AS A RESULT OF LESSENING SFC WINDS. GFS IS A
BIT MORE BULLISH ON A DRY COLD FRONTAL PASSAGE WED NIGHT INTO
THURSDAY. ECMWF LAGS BY 12 TO 24 HRS BUT ALSO SHOWS SOME SORT OF
FRONTAL PASSAGE. FIGURE THIS WOULD BE A COLD AIR ADVECTION PATTERN
AND LOWERED DEW POINTS A LITTLE BELOW MODEL GUIDANCE AS A RESULT.
50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 10 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ521>524-533.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ104-108.
WIND ADVISORY UNTIL 11 AM MST THIS MORNING FOR THE FOLLOWING
ZONES...NMZ512-514-515.
&&
50
Hazardous weather outlook, Jan 10, 5:44 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MST FRI JAN 10 2014
NMZ501>540-111300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MST FRI JAN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
GUSTY WEST TO NORTHWEST WINDS TO 55 MPH WILL DEVELOP TODAY ALONG
AND EAST OF THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL
MOUNTAIN CHAIN THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG AND GUSTY NORTHWEST WINDS WILL REDEVELOP ON SUNDAY ACROSS
THE STATE...WITH STRONGEST WINDS ACROSS THE CENTRAL MOUNTAIN
SUMMITS...EASTERN SLOPES...AND ADJACENT EASTERN PLAINS. DRY
CONDITIONS OVER THE NORTHEAST AND EAST CENTRAL PLAINS COMBINED
WITH GUSTS WILL PRODUCE CONDITIONS FAVORABLE FOR CRITICAL FIRE
WEATHER SUNDAY AFTERNOON.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS OR WIND
IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE
AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
SHY
In the hours before
Local storm report, Jan 10, 7:41 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 AM MST FRI JAN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW CHAMA 36.89N 106.58W
01/10/2014 M2.0 INCH RIO ARRIBA NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1400008
JFLocal storm report, Jan 10, 9:42 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
942 AM MST FRI JAN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 8 SSW SAN MIGUEL 36.87N 106.23W
01/09/2014 E4.0 INCH RIO ARRIBA NM OTHER FEDERAL
SAN ANTONIO SINK SNOTEL.
0100 AM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
01/10/2014 E6.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0600 AM SNOW 8 SSW RED RIVER 36.59N 105.45W
01/10/2014 E1.0 INCH TAOS NM PUBLIC
TAOS SKI AREA.
&&
EVENT NUMBER ABQ1400009
EVENT NUMBER ABQ1400010
EVENT NUMBER ABQ1400011
JFHigh Wind, Central Highlands
- When
- January 10, 10:30 AM MST to 6:30 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- ASOS
The ASOS at CQC recorded high sustained winds speed of 45mph along with wind gusts ranging from 54mph to 61mph during the afternoon and early evening hours of January 10, 2014.
High Wind, Guadalupe County
- When
- January 10, 11:00 AM MST to 4:00 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- Mesonet
The VAUGHE Mesonet site recorded high sustained winds speed of 45mph along with wind gusts ranging from 47mph to 55mph during the late morning thru afternoon hours of January 10, 2014.
High Wind, Roosevelt County
- When
- January 10, 11:00 AM MST to 12:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
The Dora Mesonet site recorded high sustained winds speed of 41mph along with wind gusts up to 51mph during the late morning hours of January 10, 2014.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, January 10, 20142 deaths · 555 injured · 15 events
- Winter Weather in New York, January 10, 2014363 injured · 7 events
- Winter Weather in Delaware, January 10, 201413 injured · 2 events
- Winter Weather in Virginia, January 10, 2014$100,000 · 2 events
- Winter Weather in Pennsylvania, January 10, 20142 injured · 13 events
- Winter Weather in Virginia, January 10, 201425 events
- Winter Weather in New Jersey, January 10, 20143 injured · 1 event
- Winter Weather in Wisconsin, January 10 to 11, 201420 events
- Flooding and Heavy Snow in Idaho, January 10 to 11, 2014$15,000 · 78 kt wind · 7 events
- Winter Weather in Maryland, January 10, 201415 events
- Winter Weather in West Virginia, January 10, 201410 events
- Dense Fog in Maryland, January 10 to 11, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482616, 482617, 482618.